Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 34, NWS Baltimore/Washington

May 4, 20214 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at May 4, 2021, 4:01 PM EDT for 4 counties in Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 4:01 PM EDT (20:01 UTC)
Expired
May 4, 2021, 4:45 PM EDT
In force
44 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fairfax County, VA, Fauquier County, VA, Loudoun County, VA, Prince William County, VA

The radar

The Sterling radar (KLWX), 5 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 1:51 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

630 
WUUS51 KLWX 042001
SVRLWX
VAC059-061-107-153-042045-
/O.NEW.KLWX.SV.W.0034.210504T2001Z-210504T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
401 PM EDT Tue May 4 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Southeastern Loudoun County in northern Virginia...
  Northwestern Fairfax County in northern Virginia...
  Northeastern Fauquier County in northern Virginia...
  Northwestern Prince William County in northern Virginia...

* Until 445 PM EDT.

* At 400 PM EDT, a severe thunderstorm was located near Middleburg,
  or 8 miles west of Brambleton, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Reston, South Riding, Herndon, Vienna, Broadlands, Lowes Island,
  Brambleton, Dulles International Airport, Ashburn, Oakton,
  Sterling, Chantilly, Wolf Trap, Great Falls, Countryside,
  Middleburg, Arcola, Belmont, Aldie and Sterling Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3906 7737 3906 7734 3905 7730 3889 7726
      3890 7773 3899 7775 3907 7743
TIME...MOT...LOC 2000Z 263DEG 28KT 3895 7769 

HAIL...<.75IN
WIND...60MPH
 
$$

BKF
2 follow-up statements
419 
WWUS51 KLWX 042026
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
426 PM EDT Tue May 4 2021

VAC061-153-042036-
/O.CAN.KLWX.SV.W.0034.000000T0000Z-210504T2045Z/
Fauquier VA-Prince William VA-
426 PM EDT Tue May 4 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAUQUIER AND
NORTHWESTERN PRINCE WILLIAM COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

Another Severe Thunderstorm Warning has been issued for most of 
Prince William County.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Maryland...and northern Virginia.

LAT...LON 3906 7737 3906 7734 3905 7730 3889 7726
      3890 7750 3905 7750 3907 7743
TIME...MOT...LOC 2026Z 262DEG 30KT 3906 7739 3890 7740 

$$

VAC059-107-042045-
/O.CON.KLWX.SV.W.0034.000000T0000Z-210504T2045Z/
Loudoun VA-Fairfax VA-
426 PM EDT Tue May 4 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN LOUDOUN AND NORTHWESTERN FAIRFAX COUNTIES...

At 426 PM EDT, severe thunderstorms were located along a line
extending from Countryside to near Chantilly, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Reston, South Riding, Herndon, Vienna, Broadlands, Lowes Island,
Dulles International Airport, Ashburn, Oakton, Sterling, Chantilly,
Wolf Trap, Great Falls, Countryside and Sterling Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3906 7737 3906 7734 3905 7730 3889 7726
      3890 7750 3905 7750 3907 7743
TIME...MOT...LOC 2026Z 262DEG 30KT 3906 7739 3890 7740 

HAIL...<.75IN
WIND...60MPH
 
$$

ADS
224 
WWUS51 KLWX 042045
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
445 PM EDT Tue May 4 2021

VAC059-107-042054-
/O.EXP.KLWX.SV.W.0034.000000T0000Z-210504T2045Z/
Loudoun VA-Fairfax VA-
445 PM EDT Tue May 4 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUDOUN AND
NORTHWESTERN FAIRFAX COUNTIES WILL EXPIRE AT 445 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Maryland...and northern Virginia.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Fairfax County in Virginia.

LAT...LON 3906 7737 3906 7734 3905 7730 3889 7726
      3890 7750 3905 7750 3907 7743
TIME...MOT...LOC 2044Z 263DEG 28KT 3908 7723 3892 7724 

$$

BKF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:10 PM EDT, 51 minutes earlier.

Area forecast discussion, May 4, 3:10 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
310 PM EDT Tue May 4 2021

.SYNOPSIS...
Low pressure will pass just to the north of the region tonight.
A second low pressure will pass north of the area on Wednesday,
dragging a cold front across the area. High pressure will build
in from Canada Thursday before another low pressure crosses the
region Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Multiple clusters of thunderstorms, some severe with lightning
and large hail, are moving east across the Northern and Central
Shenandoah Valleys. The most intense of thunderstorms are over
southern Shenandoah County and moving into Page County. Large
hail and damaging winds are likely with these storms. Additional
strong to severe thunderstorms are expected through the
remainder of the afternoon into the middle part of this evening.
A Severe Thunderstorm Watch is in effect through 8pm this
evening for all zones, except for Garrett, Allegany, and Mineral
Counties, as these zones have been drained of the greatest
instability. Similar threats of wind and hail are anticipated
with these thunderstorms with temperatures in the lower to
middle 80s and dewpoint temperatures in the middle 60s. An
isolated tornado cannot be ruled out in the most damaging
thunderstorms. Temperatures in east-central Virginia could
approach 90 degrees while the increased mid-level and high
clouds, as well as any convection, will top our temperatures out
in the middle 80s.

The most intense thunderstorms should dissipate later this
evening. Showers and a thunderstorm could linger overnight, but
won't have nearly the punch as the afternoon ones. Patchy fog
is possible overnight, especially in areas that received
rainfall.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A cold front will pass through the area Wednesday. Showers are
likely with a few thunderstorms possible ahead of and along the
cold front. There is a threat for severe thunderstorms,
especially during the mid- morning into the afternoon near and
east of Interstate 95. Timing of the frontal passage will play a
big role in placement and severity of showers and thunderstorms.

High pressure will build toward the region late Wednesday before
settling overhead Thursday. Breezy conditions are expected
behind the frontal passage later Wednesday into Wednesday night,
and it will turn out much cooler as well. Temps may drop below
freezing near the Allegheny Highlands, so freeze headlines may
be warranted. Some frost is possible farther east if the winds
can decouple overnight. The best chance for that to occur will
be in the valleys west of the Blue Ridge Mountains.

An upper-level trough will dig overhead Thursday night, and a
few showers are possible late, especially across western areas.
Unseasonably chilly conditions are expected Thursday night.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A deep upper level trough will be located over the Great Lakes and
Northeast Friday. A disturbance will move through the base of the
trough over the local region during the day on Friday providing the
forcing for rain showers. Guidance has trended towards keeping the
developing coastal low offshore Friday night into Saturday morning.
This results in shower chances, with the heavier rain/wind staying
offshore.

As the trough moves offshore Saturday, high pressure will build
locally at the surface. The upper level flow will become more
zonal and temperatures should return closer to normal by Sunday. An
area of low pressure will approach the region Sunday with rain
chances increasing later in the day into Sunday night.

Models diverge with the pattern for Monday. The ECMWF ensembles
support ridging/high pressure Monday while the GFS ensembles suggest
the front stalls and another area of low pressure rides along a
stalled boundary providing more rain chances.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR conditions are expected this afternoon through Thursday
night. Any strong to severe thunderstorms that move across the
terminals this afternoon and evening, Wednesday morning, and
Thursday afternoon could briefly reduce visibility to MVFR
conditions. Some thunderstorms may be severe with damaging
winds and large hail possible.

A cold front will pass through the area Wednesday. Northwest
winds will increase behind the cold front later Wednesday into
Wednesday night.

Primarily VFR conditions expected Friday into early next week
outside of MVFR conditions in any showers.

&&

.MARINE...
A south to southwest flow is expected through midday Wednesday.
A couple of strong to severe thunderstorms could venture across
the waters this afternoon and evening that could prompt Special
Marine Warnings. Otherwise, a Small Craft Advisory is in effect
overnight into early Wednesday.

A cold front will pass through the waters Wednesday. More gusty
thunderstorms are possible. Gusty northwest winds behind the
cold front are expected and gale-force winds cannot be ruled out
late Wednesday and Wednesday evening. High pressure will build
toward the waters Thursday and a trough will approach Thursday
night.

SCA conditions are possible Friday into the weekend.

&&

.CLIMATE...
*Tuesday's record highs*
DCA: 93 (1928)
BWI: 91 (2018)
IAD: 90 (2018)

*Wednesday's record warm lows (1 AM-1 AM)*
DCA: 66 (1887)
BWI: 67 (1934)
IAD: 62 (2006)

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Gale Watch Wednesday evening for ANZ530>543.
     Small Craft Advisory from midnight tonight to 10 AM EDT
     Wednesday for ANZ533-534-537-543.

&&

SYNOPSIS...BJL
NEAR TERM...KLW
SHORT TERM...BJL/KLW
LONG TERM...CPB
AVIATION...KLW/CPB
MARINE...KLW/CPB
CLIMATE...BJL
Hazardous weather outlook, May 4, 2:04 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
204 PM EDT Tue May 4 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-051815-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
204 PM EDT Tue May 4 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 8pm this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is an isolated threat for severe thunderstorms Wednesday
afternoon with damaging wind and large hail being the primary
threats.

A Gale Watch is in effect for all the waters Wednesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotters have been activated and are asked to report any damage or
large hail to the weather service office through typical means.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-051815-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
204 PM EDT Tue May 4 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 8pm this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Areas of frost are possible overnight Wednesday, especially in
sheltered Valleys west of the Blue Ridge Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotters have been activated and are asked to report any damage or
large hail to the weather service office through typical means.

MDZ001-501-502-VAZ503-504-WVZ501>506-051815-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
204 PM EDT Tue May 4 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 8pm this evening
for all areas except for Allegheny and Garrett Counties in MD and
Mineral County in WV.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Freeze or frost is possible Wednesday and Thursday nights.

.SPOTTER INFORMATION STATEMENT...

Spotters have been activated and are asked to report any damage or
large hail to the weather service office through typical means.

In the hours before

Local storm report, May 4, 3:45 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             2 SE SPERRYVILLE        38.66N  78.23W
05/04/2021  M0.75 INCH       RAPPAHANNOCK       VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX2103982

CPB
Local storm report, May 4, 3:46 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
346 PM EDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     2 SE SPERRYVILLE        38.66N  78.23W
05/04/2021                   RAPPAHANNOCK       VA   TRAINED SPOTTER

            MULTIPLE BRANCHES DOWN ON HOPEWELL LANE.

&&

EVENT NUMBER LWX2103983

CPB
Local storm report, May 4, 3:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 PM EDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     TSTM WND DMG     1 NW HAMBURG            38.67N  78.53W
05/04/2021                   PAGE               VA   911 CALL CENTER

            TREE BLEW DOWN ON 1600 BLOCK OF EGYPT BEND ROAD.

&&

EVENT NUMBER LWX2103984

CPB
Local storm report, May 4, 3:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 PM EDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     3 WSW HOWELLSVILLE      38.96N  78.12W
05/04/2021                   WARREN             VA   911 CALL CENTER

            TREE REPORTED DOWN ON THE MORGAN FORD ROAD LOW RIVER
            BRIDGE.

&&

EVENT NUMBER LWX2103985

JMG
Local storm report, May 4, 3:54 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
354 PM EDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     1 N LURAY               38.67N  78.45W
05/04/2021                   PAGE               VA   911 CALL CENTER

            TREE BLEW DOWN ON US-211 WEST NEAR INTERSECTION OF
            US-340.

&&

EVENT NUMBER LWX2103986

CPB
Local storm report, May 4, 3:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
356 PM EDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND DMG     1 SE BUCKTON            38.94N  78.24W
05/04/2021                   WARREN             VA   911 CALL CENTER

            TREE DOWN ON WINES LANE NEAR KENDRICK FORD ROAD.

&&

EVENT NUMBER LWX2103988

JMG

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:01 PM EDTSpecial Marine WarningLWX89 min
May 4, 4:08 AM EDTGale WatchLWX24 hr
May 4, 4:08 AM EDTSmall Craft AdvisoryLWX50 hr
May 4, 1:48 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah42 min
May 4, 1:52 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah38 min
May 4, 2:15 PM EDTSevere Thunderstorm WarningLWXAugusta, City of Staunton24 min
May 4, 2:27 PM EDTSevere Thunderstorm WarningLWXPage, Rockingham, Shenandoah48 min
May 4, 2:32 PM EDTSevere Thunderstorm WarningLWXAugusta, City of Waynesboro43 min
May 4, 2:57 PM EDTSevere Thunderstorm WarningLWXAugusta, Nelson48 min
May 4, 3:08 PM EDTSevere Thunderstorm WarningLWXFauquier, Page, Rappahannock, Shenandoah, Warren52 min
May 4, 3:31 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison32 min
May 4, 3:36 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson39 min
May 4, 3:46 PM EDTAreal Flood WarningLWXPage, Rockingham, Shenandoah9 hr
May 4, 3:57 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Prince William, Rappahannock, City of Manassas, City of Manassas Park39 min
May 4, 4:00 PM EDTFlash Flood Warning Considerable damage threatLWXPage, Rockingham, Shenandoah3 hr
May 4, 4:08 PM EDTSevere Thunderstorm WarningLWXAlbemarle, City of Charlottesville36 min
May 4, 4:22 PM EDTSpecial Marine WarningLWX68 min
May 4, 4:26 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Fauquier, Loudoun, Prince William, Stafford and 5 more49 min
May 4, 4:41 PM EDTSevere Thunderstorm WarningLWXOrange, Spotsylvania37 min
May 4, 4:57 PM EDTSevere Thunderstorm WarningLWXSpotsylvania, Stafford, City of Fredericksburg48 min
May 4, 5:01 PM EDTSpecial Marine WarningLWX89 min
May 4, 5:16 PM EDTSpecial Marine WarningLWX119 min
May 4, 5:24 PM EDTSevere Thunderstorm WarningLWXKing George51 min
May 4, 5:55 PM EDTSpecial Marine WarningLWX95 min
May 4, 6:27 PM EDTSpecial Marine WarningLWX93 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.